Alert archive / Iowa / Wind Advisories in 2006

Wind Advisory 5, NWS Quad Cities, IA

May 10, 200621 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at May 10, 2006, 3:38 PM CDT for 21 counties in Iowa; 13 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at May 11, 2006, 10:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
May 10, 2006, 3:38 PM CDT (20:38 UTC)
In effect from
May 11, 2006, 10:00 AM CDT
Expired
May 11, 2006, 10:00 PM CDT
In force
12 hr
Issued by
NWS Quad Cities, IA
All 36 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Bureau County, IL, Carroll County, IL, Hancock County, IL, Henderson County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 41 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1966 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDVN 102038
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT WED MAY 10 2006

...STRONG WINDS EXPECTED THURSDAY...

.A STORM SYSTEM STRENGTHENING OVER LAKE MICHIGAN THURSDAY WILL
CREATE VERY WINDS CONDITIONS OVER MUCH OF THE MIDDLE AND UPPER
MISSISSIPPI RIVER VALLEY FROM THURSDAY MORNING INTO THURSDAY
EVENING.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110445-
/O.NEW.KDVN.WI.Y.0005.060511T1500Z-060512T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
338 PM CDT WED MAY 10 2006

...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT THURSDAY. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY 
LATE THURSDAY MORNING AND CONTINUE INTO THE EVENING HOURS. WIND
GUSTS THURSDAY AFTERNOON AND EVENING COULD BE AS HIGH AS 40 TO 50
MPH. A FEW GUSTS MAY EXCEED 50 MPH NORTHEAST OF A CEDAR
RAPIDS...GENESEO LINE.  

THE WIND IS EXPECTED TO DIMINISH TO 20 TO 30 MPH BY LATE THURSDAY 
EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
DLF
5 follow-up statements
000 
WWUS73 KDVN 110203
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT WED MAY 10 2006

...STRONG WINDS EXPECTED ON THURSDAY...

.A STORM SYSTEM STRENGTHENING OVER LAKE MICHIGAN ON THURSDAY
WILL CREATE VERY WINDS CONDITIONS OVER MUCH OF THE MIDDLE AND
UPPER MISSISSIPPI RIVER VALLEY FROM THURSDAY MORNING INTO 
THURSDAY EVENING.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111015-
/O.CON.KDVN.WI.Y.0005.060511T1500Z-060512T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
903 PM CDT WED MAY 10 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 10 PM CDT
THURSDAY. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY LATE
THURSDAY MORNING AND CONTINUE INTO THE EVENING HOURS. WIND GUSTS
THURSDAY AFTERNOON AND EVENING COULD BE AS HIGH AS 40 TO 50 MPH.
A FEW GUSTS MAY EXCEED 50 MPH NORTHEAST OF A CEDAR RAPIDS...TO
GENESEO LINE.

THE WIND IS EXPECTED TO DIMINISH TO 20 TO 30 MPH BY LATE 
THURSDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KDVN 110900
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
400 AM CDT THU MAY 11 2006

...STRONG WINDS DEVELOPING TODAY...

.A DEEPENING SURFACE LOW OVER SOUTHERN LOWER MICHIGAN WILL
CONTINUE TO STRENGTHEN TODAY...CREATING WINDY CONDITIONS ACROSS
IOWA...ILLINOIS...AND NORTHEAST MISSOURI. AS THE LOW LINGERS...
WINDY CONDITIONS WILL CONTINUE OVER MUCH OF THE AREA TONIGHT.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111700-
/O.CON.KDVN.WI.Y.0005.060511T1500Z-060512T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
400 AM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY LATE
MORNING AND REMAIN STRONG INTO THE EVENING HOURS. WIND GUSTS THIS
AFTERNOON AND EVENING COULD BE AS HIGH AS 40 TO 50 MPH. THE WIND
IS EXPECTED TO DIMINISH TO 20 TO 30 MPH BY LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA
CAUTION.

$$
SHEETS
000 
WWUS73 KDVN 111523
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1023 AM CDT THU MAY 11 2006

...STRONG WINDS DEVELOPING TODAY...

.A STRONG SURFACE LOW OVER LOWER MICHIGAN WILL CREATE WINDY
CONDITIONS ACROSS IOWA...ILLINOIS...AND NORTHEAST MISSOURI. THE
WINDY CONDITIONS WILL CONTINUE OVER MUCH OF THE AREA TONIGHT.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-112330-
/O.CON.KDVN.WI.Y.0005.000000T0000Z-060512T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
GALENA...FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS...
MOLINE...ROCK ISLAND...KEWANEE...PRINCETON...HENNEPIN...ALEDO...
OQUAWKA...MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA
1023 AM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH BY LATE
MORNING AND REMAIN STRONG INTO THE EVENING HOURS. WIND GUSTS THIS
AFTERNOON AND EVENING COULD BE AS HIGH AS 40 TO 50 MPH. THE WIND
IS EXPECTED TO DIMINISH TO 20 TO 30 MPH BY LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA
CAUTION.

$$
000 
WWUS73 KDVN 112031
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT THU MAY 11 2006

...STRONG WINDS THIS EVENING...

.A STRONG SURFACE LOW OVER LOWER MICHIGAN WILL CONTINUE TO CREATE
WINDY CONDITIONS THIS EVENING. THE STRONGEST WINDS WILL OCCUR OVER
EASTERN IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

ILZ001-002-007-009-016>018-112145-
/O.CAN.KDVN.WI.Y.0005.000000T0000Z-060512T0300Z/
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-HENRY IL-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...KEWANEE...PRINCETON...HENNEPIN
331 PM CDT THU MAY 11 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
WIND ADVISORY. 

WINDY CONDITIONS WILL CONTINUE OVERNIGHT...HOWEVER WINDS SPEEDS ARE
NO LONGER EXPECTED TO EXCEED ADVISORY CRITERIA.

$$

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024>026-
034-035-MOZ009-010-120300-
/O.CON.KDVN.WI.Y.0005.000000T0000Z-060512T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
MOLINE...ROCK ISLAND...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
331 PM CDT THU MAY 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH WILL
CONTINUE THROUGH THE EARLY EVENING HOURS AND THEN DIMINISH INTO
THE 20 TO 30 MPH RANGE FOR THE REST OF THE NIGHT.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORISTS SHOULD USE EXTRA
CAUTION.

$$
DLF
000 
WWUS73 KDVN 120255
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT THU MAY 11 2006

...STRONG NORTHWEST WINDS SLOWLY DIMINISHING...

.A DEEP LOW PRESSURE SYSTEM NEAR LAKE MICHIGAN WILL CONTINUE TO 
CREATE WINDY CONDITIONS OVERNIGHT. HOWEVER...WINDS ARE EXPECTED
TO REMAIN BELOW ADVISORY CRITERIA.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ015-024>026-
034-035-MOZ009-010-120400-
/O.EXP.KDVN.WI.Y.0005.000000T0000Z-060512T0300Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
MOLINE...ROCK ISLAND...ALEDO...OQUAWKA...MONMOUTH...CARTHAGE...
MACOMB...MEMPHIS...KAHOKA
955 PM CDT THU MAY 11 2006

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. 

WINDY CONDITIONS WILL PERSIST LATE THIS EVENING AND OVERNIGHT...
HOWEVER WIND SPEEDS ARE NO LONGER EXPECTED TO EXCEED
ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at May 10, 3:20 PM CDT, 18 minutes earlier.

Area forecast discussion, May 10, 3:20 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
320 PM CDT WED MAY 10 2006

.SYNOPSIS...
LARGE TROF IN THE PROCESS OF DEVELOPING OVER THE CENTRAL U.S. AS
UPPER LOW MOVES SE THROUGH THE NORTHERN PLAINS. FOR NOW...QUIET WX
IN PLACE OVER THE MID MS VALLEY WITH JUST SOME CS AND SCT-BKN CU
OVER THE CWA.  SHRA/TSRA WIDESPREAD TO OUR S AHEAD OF S/W ENERGY
ROTATING THROUGH BASE OF UPPER TROF AND ALONG COLD FRONT FROM
SERN MO THROUGH CENTRAL AND NERN IL.  SHRA ALSO OCCURRING OVER THE
NRN PLAINS ASSOCIATED WITH UPPER LOW/COLD POOL.
&&

.SHORT TERM...TONIGHT AND TOMORROW...
MAIN CONCERN WILL BE DEEPENING STORM SYSTEM OVER THE SRN GREAT LAKES
THURSDAY AND STRONG SFC PRESSURE GRADIENT DEVELOPING OVER ERN IA AND
NRN IL.  MODELS ARE IN GOOD AGREEMENT WITH STRENGTHENING NEARLY
VERTICALLY STACKED SYSTEM OVER LM DURING THE DAY TUESDAY. LOW LEVEL
WINDS INCREASE CONSIDERABLY OVER THE MID MS VALLEY DURING THE DAY
THURSDAY IN RESPONSE TO THE STRENGTHENING STORM SYSTEM.  THURSDAY
AFTERNOON NAM/GFS 1KM WINDS INCREASE TO 45 TO 60KTS OVER THE NERN
TWO THIRDS OF THE CWA. FCST SOUNDINGS FOR THE CWA SHOW GOOD
CONDITIONS FOR EFFICIENT MOMENTUM TRANSPORT WITH WELL MIXED LOW
LEVELS AND NEARLY LINEAR WIND PROFILES.  HAVE ISSUED A WIND ADVISORY
FOR THE ENTIRE CWA FROM MID MORNING TO MID EVENING. THE STRONGEST
WINDS WILL BE OVER THE NERN HALF OF THE CWA WHICH WILL HAVE TO BE
MONITORED FOR UPGRADE TO A WIND WARNING IF MODELS ARE UNDER
ESTIMATING THE STRENGTH OF THE SYSTEM.  LOOKS LIKE BEST SHOT FOR
PCPN WILL BE LATE TONIGHT INTO THURSDAY AS UPPER LOW DEEPENS AND
HAVE CONTINUED CATEGORICAL POPS IN THE EAST.  OTHERWISE JUST LOW
CHANCE POPS FOR MOST OF TONIGHT WITH AREA ON THE NWRN FRINGE OF PCPN
SHIELD ASSOCIATED WITH PLAINS ENERGY MOVING TO OUR SOUTH.  TEMPS
WILL BE MUCH COLDER TOMORROW WITH CLOUDS AND PCPN AND STRONG CAA.
LEANED TOWARD TO THE COLDER MAV MOS ESPECIALLY IN THE NE WHERE SOME
AREAS MAY STRUGGLE TO REACH 50.  ...DLF...

&&

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...
UNSETTLED AND COOL WOULD BEST DESCRIBE THE WX FROM THURSDAY NIGHT
INTO MONDAY. CUT OFF UPPER LOW TO MEANDER AROUND SOUTHERN LAKE
MICHIGAN WITH VORT MAXES ROTATING AROUND IT. THESE FEATURES COMBINED
WITH A COOL POCKET ALOFT SHOULD BE ENOUGH TO ALLOW SHRA DEVELOPMENT
EVERY DAY. SHOULD FINALLY SEE A BREAK IN THE PRECIP ON TUESDAY AS
THE UPPER LOW DRIFTS AWAY FROM THE REGION. GLOBAL MODELS SEEM TO
AGREE ON A PATTERN CHANGE WITH A WEST COAST RIDGE AND EAST COAST
TROF. GLOBAL MODELS DO HAVE DIFFERENCES ON HOW THIS WILL EVOLVE.
ANOTHER PIECE OF ENERGY APPEARS TO BE ON SLATE TO ARRIVE ON
WEDNESDAY.   ...08...

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WIND ADVISORY FROM 10 AM UNTIL 10 PM THURSDAY.
IL...WIND ADVISORY FROM 10 AM UNTIL 10 PM THURSDAY.
MO...WIND ADVISORY FROM 10 AM UNTIL 10 PM THURSDAY..
Hazardous weather outlook, May 10, 5:00 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT WED MAY 10 2006

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-111000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
500 AM CDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL DISSIPATE SHORTLY AFTER SUNRISE. DENSE
FOG...WITH VISIBILITIES LESS THAN A QUARTER MILE...WILL BE FOUND
MAINLY IN FAR EASTERN IOWA AND PORTIONS OF NORTHWEST ILLINOIS. A
DENSE FOG ADVISORY IS IN EFFECT UNTIL 8 AM FOR PORTIONS OF THE
OUTLOOK AREA.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...MAINLY
EAST OF THE MISSISSIPPI RIVER. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN THURSDAY...AN INTENSE LOW PRESSURE SYSTEM DEVELOPING OVER THE GREAT LAKES
WILL PRODUCE RAIN SHOWERS AND WINDY CONDITIONS ACROSS THE OUTLOOK
AREA. NORTH WINDS WILL BE AS HIGH AS 25 TO 35 MPH THURSDAY
AFTERNOON AND EVENING. GUSTS AS HIGH AS 45 MPH WILL BE
POSSIBLE...MAINLY NORTHEAST OF A LINE FROM WASHINGTON IOWA TO
MACOMB ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SHEETS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:10 PM CDTTornado WarningDVNJohnson37 min
May 9, 7:41 PM CDTTornado WarningDVNCedar64 min
May 9, 8:40 PM CDTSevere Thunderstorm WarningDVNScott65 min
May 9, 11:38 PM CDTDense Fog AdvisoryDVNCedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 4 more8 hr

Nearby

Wind Advisories in Iowa, 2006Wind Advisories in Illinois, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.